Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 67, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 14, 2006, 5:50 PM MST for Maricopa County, Arizona. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2006, 5:50 PM MST (00:50 UTC)
- Expired
- Aug 14, 2006, 6:27 PM MST
- In force
- 37 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 77 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 0.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 431 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 2409 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:55 PM MST, 2 hours 55 minutes earlier.
Area forecast discussion, Aug 14, 2:55 PM MST, 2 hours 55 minutes before
AZZ020>028-CAZ030>033-150600- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 255 PM MST MON AUG 14 2006 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... SUFFICIENT MOISTURE WILL REMAIN OVER SOUTH-CENTRAL ARIZONA THIS WEEK TO RESULT IN A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY...WHILE SOUTHEAST CALIFORNIA WILL REMAIN RELATIVELY DRY UNDER A SOUTHWEST FLOW ALOFT. BY LATE THIS WEEKEND ...THE FLOW ALOFT WILL TURN MORE EAST OR SOUTHEASTERLY AS HIGH PRESSURE BUILDS TO OUR NORTH. THIS WILL ALLOW FOR A SPREAD OF THE MOISTURE FURTHER WEST ACROSS THE COLORADO RIVER PROVIDING FOR AN INCREASING THREAT FOR SHOWERS AND THUNDERSTORMS OVER SOUTHEAST CALIFORNIA BY SUNDAY AND MONDAY. && .SHORT TERM... TONIGHT THROUGH THURSDAY... DEEP CONVECTION GETTING A NICE START TO THE N THRU E THRU S OF SCNTRL AZ THIS AFTERNOON. BOTH RADAR/VIS SATELLITE LOOPS INDICATE STORMS ARE GENERALLY PROPOGATING SWWD...AND SPECIAL KPSR SOUNDING ...ALONG WITH KFSX VWP INDICATING E/NELY FLOWS...ALBEIT LIGHT...THRU MUCH OF THE STEERING LAYER. REFLECTIVITY FOOTPRINT ON KIWA 88D RADAR APPEARS TO BE STRIKINGLY SIMILAR TO SAME TIME YESTERDAY...AS ARE SURFACE DEWPOINTS THAT ARE STILL HANGING IN THE UPPER 50S TO LOWER 60S RANGE MARICOPA COUNTY EWD. VERY LITTLE REDEVELOPMENT HAPPENED OVER THE PHX VALLEY LAST EVENING...SO WILL GO RATHER CONSERVATIVE ROUTE WITH POPS AND KEEP THEM MOSTLY AROUND 20 PCNT THIS EVENING. AFTER TONIGHT...WE ARE EXPECTING LOW GRADE MONSOON THREAT OF STORMS TO CONTINUE THRU WEDNESDAY AS MOISTURE BOUNDARY NOT LIKELY TO MOVE MUCH...SO WILL KEEP PERSISTENCE FORECAST GOING. BY THURSDAY...GFS FCST SOUNDINGS WOULD ARGUE TOWARDS SHUTTING DOWN THE SLIGHT CHANCES AS SOME FURTHER DRYING IS PROGGED ACROSS THE AREA. WILL NOT BUY INTO THIS TREND FOR NOW...JUST LEAVING THURSDAY SIMILAR TO WEDNESDAY. && .LONG TERM... THURSDAY NIGHT THROUGH MONDAY... A LOW GRADE MONSOON FORECAST WILL CONTINUE FOR SOUTH CENTRAL AZ THROUGH FRIDAY. MODELS HOWEVER CONTINUE TO FORECAST A SURGE IN MEXICAN MONSOON MOISTURE NORTHWARD THIS WEEKEND...FOR AN INCREASE THREAT FOR SHOWERS AND THUNDERSTORMS...INCLUDING SOUTHEAST CALIFORNIA AND THE COLORADO RIVER ZONES. && .AVIATION... 00Z TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX ESTLE
Hazardous weather outlook, Aug 14, 6:20 AM MST, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 620 AM MST MON AUG 14 2006 AZZ021>023-026>028-150400- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY- GREATER PHOENIX AREA-SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 620 AM MST MON AUG 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON AND MAINLY THIS EVENING. IF STORMS DEVELOP...THE MAIN HAZARDS ARE DANGEROUS CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAIN WITH LOCAL FLOODING OF POOR DRAINAGE AREAS...AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS DURING THE LATE AFTERNOON AND MAINLY EVENING HOURS. IF STORMS DEVELOP...THE MAIN HAZARDS ARE DANGEROUS CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAIN WITH LOCAL FLOODING OF POOR DRAINAGE AREAS...AND STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-150400- SOUTHERN GILA/TONTO NF FOOTHILLS- 620 AM MST MON AUG 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS WITH DANGEROUS CLOUD TO GROUND LIGHTNING THIS AFTERNOON AND THIS EVENING. STRONGER STORMS COULD PRODUCE LOCALLY HEAVY RAIN WITH LOCAL FLOODING OF POOR DRAINAGE AREAS...SMALL HAIL...AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS WITH DANGEROUS CLOUD TO GROUND LIGHTNING DURING THE AFTERNOONS AND EVENINGS HOURS. STRONGER STORMS COULD PRODUCE LOCALLY HEAVY RAIN WITH LOCAL FLOODING OF POOR DRAINAGE AREAS...SMALL HAIL...AND STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ031>033-150400- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 620 AM PDT MON AUG 14 2006 /620 AM MST MON AUG 14 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH FRIDAY. AN INCREASING CHANCE FOR SHOWERS AND THUNDERSTORMS IS EXPECTED THIS WEEKEND...ALONG WITH THE POTENTIAL FOR HEAVY RAIN AND STRONG WINDS. HV
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.